Displaying 1361 – 1380 of 1952

Showing per page

On the Lipschitz operator algebras

A. Ebadian, A. A. Shokri (2009)

Archivum Mathematicum

In a recent paper by H. X. Cao, J. H. Zhang and Z. B. Xu an α -Lipschitz operator from a compact metric space into a Banach space A is defined and characterized in a natural way in the sence that F : K A is a α -Lipschitz operator if and only if for each σ X * the mapping σ F is a α -Lipschitz function. The Lipschitz operators algebras L α ( K , A ) and l α ( K , A ) are developed here further, and we study their amenability and weak amenability of these algebras. Moreover, we prove an interesting result that L α ( K , A ) and l α ( K , A ) are isometrically...

On the local moduli of squareness

Antonio J. Guirao (2008)

Studia Mathematica

We introduce the notions of pointwise modulus of squareness and local modulus of squareness of a normed space X. This answers a question of C. Benítez, K. Przesławski and D. Yost about the definition of a sensible localization of the modulus of squareness. Geometrical properties of the norm of X (Fréchet smoothness, Gâteaux smoothness, local uniform convexity or strict convexity) are characterized in terms of the behaviour of these moduli.

On the lower semicontinuity of certain integral functionals

Ennio De Giorgi, Giuseppe Buttazzo, Gianni Dal Maso (1983)

Atti della Accademia Nazionale dei Lincei. Classe di Scienze Fisiche, Matematiche e Naturali. Rendiconti Lincei. Matematica e Applicazioni

Si dimostra che il funzionale Ω f ( u , D u ) d x è semicontinuo inferiormente su W l o c 1 , 1 ( Ω ) , rispetto alla topologia indotta da L l o c 1 ( Ω ) , qualora l’integrando f ( s , p ) sia una funzione non-negativa, misurabile in s , convessa in p , limitata nell’intorno dei punti del tipo ( s , 0 ) , e tale che la funzione s f ( s , 0 ) sia semicontinua inferiormente su 𝐑 .

On the Lukacs property for free random variables

Kamil Szpojankowski (2015)

Studia Mathematica

The Lukacs property of the free Poisson distribution is studied. We prove that if free and are free Poisson distributed with suitable parameters, then + and ( + ) - 1 / 2 ( + ) - 1 / 2 are free. As an auxiliary result we compute the joint cumulants of and - 1 for free Poisson distributed . We also study the Lukacs property of the free Gamma distribution.

On the mappings 𝒵 A and A in intermediate rings of C ( X )

Mehdi Parsinia (2018)

Commentationes Mathematicae Universitatis Carolinae

In this article, we investigate new topological descriptions for two well-known mappings 𝒵 A and A defined on intermediate rings A ( X ) of C ( X ) . Using this, coincidence of each two classes of z -ideals, 𝒵 A -ideals and A -ideals of A ( X ) is studied. Moreover, we answer five questions concerning the mapping A raised in [J. Sack, S. Watson, C and C * among intermediate rings, Topology Proc. 43 (2014), 69–82].

On the maximal Fejér operator for double Fourier series of functions in Hardy spaces

Ferenc Móricz (1995)

Studia Mathematica

We consider the Fejér (or first arithmetic) means of double Fourier series of functions belonging to one of the Hardy spaces H ( 1 , 0 ) ( 2 ) , H ( 0 , 1 ) ( 2 ) , or H ( 1 , 1 ) ( 2 ) . We prove that the maximal Fejér operator is bounded from H ( 1 , 0 ) ( 2 ) or H ( 0 , 1 ) ( 2 ) into weak- L 1 ( 2 ) , and also bounded from H ( 1 , 1 ) ( 2 ) into L 1 ( 2 ) . These results extend those by Jessen, Marcinkiewicz, and Zygmund, which involve the function spaces L 1 l o g + L ( 2 ) , L 1 ( l o g + L ) 2 ( 2 ) , and L μ ( 2 ) with 0 < μ < 1, respectively. We establish analogous results for the maximal conjugate Fejér operators. On closing, we formulate two conjectures....

On the measures of DiPerna and Majda

Martin Kružík, Tomáš Roubíček (1997)

Mathematica Bohemica

DiPerna and Majda generalized Young measures so that it is possible to describe “in the limit” oscillation as well as concentration effects of bounded sequences in L p -spaces. Here the complete description of all such measures is stated, showing that the “energy” put at “infinity” by concentration effects can be described in the limit basically by an arbitrary positive Radon measure. Moreover, it is shown that concentration effects are intimately related to rays (in a suitable locally convex geometry)...

On the Mellin Transforms of Dirac’S Delta Function, The Hausdorff Dimension Function, and The Theorem by Mellin

Südland, Norbert, Baumann, Gerd (2004)

Fractional Calculus and Applied Analysis

Mathematics Subject Classification: 44A05, 46F12, 28A78We prove that Dirac’s (symmetrical) delta function and the Hausdorff dimension function build up a pair of reciprocal functions. Our reasoning is based on the theorem by Mellin. Applications of the reciprocity relation demonstrate the merit of this approach.

Currently displaying 1361 – 1380 of 1952